Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 2, NWS Lubbock, TX

May 4, 2015Lynn County, Texas

NWS Lubbock, TX issued this flash flood warning at May 4, 2015, 8:16 PM CDT for Lynn County, Texas. It was in force for 5 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 4, 2015, 8:16 PM CDT (01:16 UTC)
Expired
May 5, 2015, 1:15 AM CDT
In force
5 hr
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Flood severity
None

County Lynn County, TX

The radar

The Lubbock radar (KLBB), 56 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 4, 9:15 PM CDTHEAVY RAIN 7.4Tahoka, TXWIDESPREAD FLOODING.
May 4, 9:45 PM CDTHEAVY RAIN 4.441 N O'Donnell, TXMEASURED BY WEST TX MESONET.
May 4, 9:45 PM CDTHEAVY RAIN 5.243 Nne Tahoka, TXMEASURED BY WEST TX MESONET.
May 4, 10:03 PM CDTFLASH FLOODTahoka, TXHIGHWAY 87 CLOSED NEAR TAHOKA. HIGHWAY 380 CLOSED EAST OF TAHOKA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 1.3 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2015-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 544 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2015-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
544 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1484 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

643 
WGUS54 KLUB 050116
FFWLUB
TXC305-050415-
/O.NEW.KLUB.FF.W.0002.150505T0116Z-150505T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
816 PM CDT MON MAY 4 2015

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN LYNN COUNTY IN NORTHWESTERN TEXAS...

* UNTIL 1115 PM CDT
    
* AT 809 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
  BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FURTHER FLOODING INCLUDE... 
  TAHOKA AND O'DONNELL.

RADAR ESTIMATES JUST SOUTH OF TAHOKA AND WEST OF US 87 INDICATE UP 
TO 8 INCHES OF RAIN HAS FALLEN WITH MORE HEAVY RAIN IMMINENT. LYNN 
COUNTY SHERIFF REPORTS MANY AREAS OF US 87 IN THE VICINITY OF TAHOKA 
HAVE WATER ACROSS THE ROAD.  

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE LIKELY IN THE 
WARNED AREA OVER THE NEXT FEW HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3322 10193 3330 10178 3322 10160 3296 10170
      3296 10204

$$
4 follow-up statements
765 
WGUS54 KLUB 050409
FFWLUB
TXC305-050615-
/O.EXT.KLUB.FF.W.0002.000000T0000Z-150505T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
1109 PM CDT MON MAY 4 2015

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN LYNN COUNTY IN NORTHWESTERN TEXAS...

* UNTIL 115 AM CDT
    
* AT 1106 PM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED 
  A THUNDERSTORM PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. 10 TO 
  12 INCHES OF RAIN HAVE FALLEN ACROSS PORTIONS OF CENTRAL AND 
  SOUTHERN LYNN COUNTY. MANY HIGHWAYS ARE CLOSED IN LYNN   COUNTY 
  INCLUDING US HIGHWAY 87 AND US HIGHWAY 380. THIS FLASH FLOOD 
  WARNING WILL EXPIRE AT 1115 PM AND IS BEING REPLACED BY A LARGER 
  AREAL FLOOD WARNING. 
  
  ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
  WARNED AREA.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3322 10193 3330 10178 3322 10160 3296 10170
      3296 10204

$$

26
904 
WGUS54 KLUB 050411 CCA
FFWLUB
TXC305-050615-
/O.COR.KLUB.FF.W.0002.150505T0409Z-150505T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE LUBBOCK TX
1111 PM CDT MON MAY 4 2015

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN LYNN COUNTY IN NORTHWESTERN TEXAS...

* UNTIL 115 AM CDT
    
* DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED A THUNDERSTORM 
  PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. 10 TO 12 INCHES OF 
  RAIN HAVE FALLEN ACROSS PORTIONS OF CENTRAL AND SOUTHERN LYNN 
  COUNTY. MANY HIGHWAYS ARE CLOSED IN LYNN COUNTY INCLUDING US 
  HIGHWAY 87 AND US HIGHWAY 380. THIS FLASH FLOOD WARNING WILL 
  EXPIRE AT 115 AM AND IS BEING OVERLAID BY A LARGER AREAL FLOOD 
  WARNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3322 10193 3330 10178 3322 10160 3296 10170
      3296 10204

$$

26
014 
WGUS74 KLUB 050544
FFSLUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1244 AM CDT TUE MAY 5 2015

TXC305-050615-
/O.CON.KLUB.FF.W.0002.000000T0000Z-150505T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LYNN TX-
1244 AM CDT TUE MAY 5 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 AM CDT FOR
CENTRAL AND SOUTHERN LYNN COUNTY...

AT 1232 AM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED 
THUNDERSTORMS PRODUCING LIGHT TO MODERATE RAIN OVER THE WARNED AREA. 
THIS RAIN IS FALLING ON TOP OF ALREADY SATURATED SOILS. AS MUCH AS 
10 TO 12 INCHES HAVE FALLEN ACROSS PORTIONS OF CENTRAL AND SOUTHERN 
LYNN COUNTY WITH WIDESPREAD 5 PLUS INCHES. ANY ADDITIONAL RAIN WILL 
FURTHER EXACERBATE THE ONGOING FLOODING. MANY HIGHWAYS ARE CLOSED IN 
LYNN COUNTY INCLUDING US HIGHWAY 87 AND US HIGHWAY 380. THIS FLASH  
FLOOD WARNING WILL EXPIRE AT 115 AM AND IS BEING OVERLAID BY A   
LARGER AREAL FLOOD WARNING. ADDITIONAL RAINFALL AMOUNTS OF A HALF 
INCH TO INCH ARE POSSIBLE IN THE WARNED AREA OVER THE NEXT 
HOUR...WITH ADDITIONAL RAINFALL POSSIBLE THROUGH TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. NEVER ATTEMPT TO DRIVE THROUGH FLOODED 
ROADWAYS. 

&&

LAT...LON 3322 10193 3330 10178 3322 10160 3296 10170
      3296 10204

$$

23
184 
WGUS74 KLUB 050615
FFSLUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
115 AM CDT TUE MAY 5 2015

TXC305-050618-
/O.EXP.KLUB.FF.W.0002.000000T0000Z-150505T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LYNN TX-
115 AM CDT TUE MAY 5 2015

...THE FLASH FLOOD WARNING FOR LYNN COUNTY WILL EXPIRE
AT 115 AM CDT...

THE HEAVIEST RAIN HAS SHIFTED EAST OF LYNN COUNTY...WITH ONLY 
POCKETS OF LIGHT TO MODERATE RAIN PERSISTING. THIS SHOULD ALLOW ANY 
ONGOING FLOODING TO GRADUALLY EASE...THOUGH THE EARLIER HEAVY 
RAIN...AS MUCH AS 10 TO 12 INCHES IN SPOTS...WILL KEEP FLOODING 
CONCERNS HIGH. AN AREAL FLOOD WARNING REMAINS IN EFFECT FOR LYNN 
COUNTY THROUGH 2 AM. MANY ROADS WILL REMAIN FLOODED...INCLUDING 
PORTIONS OF HIGHWAY 87 AND 380...AND TRAVEL IS DISCOURAGED. IN 
ADDITION...MORE HEAVY RAIN MAY VISIT THE SOUTHERN SOUTH PLAINS 
THROUGH EARLY TUESDAY MORNING...AND THIS COULD RENEW FLASH FLOODING 
CONCERNS. PLEASE CONTINUE TO HEED ANY ROAD CLOSURES AND USE EXTREME 
CAUTION IF YOU MUST TRAVEL EARLY THIS MORNING.

LAT...LON 3322 10193 3330 10178 3322 10160 3296 10170
      3296 10204

$$

23

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at May 4, 3:49 PM CDT, 4 hours 27 minutes earlier.

Area forecast discussion, May 4, 3:49 PM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
349 PM CDT MON MAY 4 2015

.SHORT TERM...
THE BULK OF EVIDENCE CONTINUES TO POINT TOWARDS A VALID THREAT FOR
FLOODING OR FLASH FLOODING MAINLY ON THE CAPROCK TONIGHT. MOIST
SOUTHEASTERLY LOW LEVEL INFLOW WILL INCREASE THROUGH THE LATE
AFTERNOON AND EVENING AS SOUTHWEST FLOW ALOFT INCREASES WHILE LEAD
DISTURBANCES SWING THROUGH EARLY THIS EVENING AND AGAIN LATER IN THE
NIGHT. FORECAST PRECIPITABLE WATER VALUES LATER TONIGHT HAVE
INCREASED TO AROUND 1.3 INCHES OVER THE CENTRAL SOUTH PLAINS WITH
BOTH WRF/NAM AND GFS SOLUTIONS...OR MORE THAN DOUBLE THE AVERAGE FOR
THIS TIME OF YEAR. EARLY EVENING CONVECTION APPEARS LIKELY TO MATURE
INTO ONE OR MORE CONVECTIVE SYSTEMS OVER THE SOUTHWESTERN OR WESTERN
SOUTH PLAINS...THAT SHOULD PERSIST AND EDGE EAST OR SOUTHEAST INTO
THE LOW LEVEL INFLOW DURING THE NIGHT....PERHAPS ALONG AN
INCREASINGLY WELL-DEFINED SOUTHWEST-NORTHEAST BOUNDARY.

MORE SOLUTIONS ARE PRODUCING LARGE RAINFALL TOTALS DURING THE NIGHT
AS CONVECTIVE SYSTEMS WORK SLOWLY EASTWARD...WITH HIGHEST TOTALS
MOSTLY IN THE 3" TO 5" RANGE...ALTHOUGH A FEW SOLUTIONS EVEN HIGHER.
THIS IS CONSISTENT WITH OUR PREVIOUS FORECAST. PINPOINTING EXACTLY
WHERE HIGHEST TOTALS WILL FALL REMAINS SOMEWHAT ELUSIVE THOUGH WE
ARE STARTING TO SEE BETTER SIGNALS OF THE MAXIMUM MOISTURE
CONVERGENCE STRETCHING FROM THE SOUTHWEST INTO THE CENTRAL AND
EASTERN SOUTH PLAINS. AS SUCH WE HAVE EXPANDED THE FLASH FLOOD WATCH
ONE ADDITIONAL ROW OF COUNTIES TO THE EAST. THE POSSIBLE HIGH TOTAL
RAINFALL WILL CONTINUE TO JUSTIFY POTENTIAL FOR A FLASHY NATURE TO
THE FLOODING THREAT ALTHOUGH AREAL FLOOD THREAT OVERALL PROBABLY
WILL DOMINATE FOR MOST LOCATIONS. URBAN AREAS IN PARTICULAR WILL BE
AT RISK FOR VERY RAPID RUNOFF. THERE MAY NOT BE MUCH OPPORTUNITY FOR
DISCRETE ROTATING CELLS THIS EVENING...AND SHEAR IS RATHER WEAK
ANYWAY EXCEPT NEAR THE NEW MEXICO BORDER. WE MAY SEE A FEW STRONG OR
SEVERE STORMS MAINLY THIS REGION THOUGH A BRIEF ROGUE SEVERE CELL
COULD OCCUR ALMOST ANYWHERE AS CONVECTIVE ENERGY LEVELS INCREASE
CLOSE TO 1000 JOULES PER KILOGRAM.

SHOULD RAIN EVENT UNFOLD OVERNIGHT AS IN THE ABOVE SCENARIO...A COOL
MOIST AIRMASS SHOULD SHOVE SOUTH AND WESTWARD EARLY TUESDAY...THOUGH
STILL MAY SEE ON-GOING RAIN AND HEAVY RAIN THREAT AT DAYBREAK
ESPECIALLY NORTHEASTERN ZONES. THE STRONGER APPROACHING UPPER TROUGH
LATE TUESDAY WILL TEND TO TIGHTEN SURFACE TROUGH AND SOLUTIONS ARE
CONSISTENT INDICATING A DRY-LINE PUSH ALONG THE NEW MEXICO BORDER IF
NOT A LITTLE FURTHER EAST IN THE AFTERNOON. THIS ZONE MAY BE AT RISK
FOR SEVERE STORMS BY LATE TUESDAY ALTHOUGH ADDITIONAL FORECAST
DETAILS WILL HAVE TO AWAIT TONIGHTS OUTCOME. RMCQUEEN

.LONG TERM...
ONGOING WIDESPREAD CONVECTION TUESDAY EVENING WILL CONTINUE INTO
THE EARLY HOURS OF WEDNESDAY UNTIL UPPER LEVEL TROUGH AXIS SHIFTS
NE ACROSS WEST TEXAS INTO OKLAHOMA. WEAK RIDGING BEHIND THE
DEPARTING WAVE WILL PROVIDE A BRIEF LULL IN PRECIP CHANCES
THROUGH THE EARLY AFTERNOON ON WEDNESDAY...UNTIL AN UPPER LEVEL
WAVE PUSHES ACROSS THE DRYLINE IN OUR SOUTH/SOUTHEASTERN ZONES
PROVIDING ENOUGH UPPER LEVEL INSTABILITY TO COINCIDE WITH
CONVERGENCE ALONG THE DRYLINE AND DEEPER MOISTURE OFF THE CAPROCK
TO EXPECT STRONG TO POSSIBLY SEVERE STORMS TO INITIATE IN OUR AREA
AND EXIT EASTWARD AS WEDNESDAY EVENING PROGRESSES.

GUIDANCE SUGGESTS DRYLINE CONVECTION CHANCES CONTINUE THURSDAY...
FRIDAY AND INTO THE WEEKEND AS THE PACIFIC LOW SLOWLY PLODS ACROSS
THE FOUR CORNERS INTO WEST TEXAS THROUGH THE WEEKEND...NOT EXITING
EAST UNTIL EARLY MONDAY. MAINTAINED CHANCE/SLIGHT CHANCE POPS FOR
THE END OF THE WEEK INTO THE WEEKEND ESPECIALLY EAST OF THE
CAPROCK AS THE MEAN DRYLINE POSITION SEEMS TO FAVOR THE DIVIDE
BETWEEN THE SOUTH PLAINS AND ROLLING PLAINS.

TEMPERATURES WILL REMAIN RIGHT AROUND NORMAL..TO POSSIBLY A TICK
BELOW...THROUGH THE FORECAST PERIOD. INCREASED LOW LEVEL
MOISTURE...CLOUD COVER AND POTENTIALLY SIGNIFICANT RAINFALL FROM
PREVIOUS COUPLE OF DAYS WILL ALL HELP TO KEEP MAX TEMPS AT BAY.
GUIDANCE HINTS TOWARD ANOTHER SIMILAR SYSTEM SETTING UP FOR NEXT
WEEK WITH MULTIPLE DAYS OF DRYLINE CONVECTION.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        55  69  51  78 /  90  70  30   0
TULIA         57  67  55  80 /  90  80  60  10
PLAINVIEW     58  68  56  80 /  90  80  50  10
LEVELLAND     57  72  57  81 /  90  70  20   0
LUBBOCK       58  70  59  82 /  90  70  30  10
DENVER CITY   57  77  57  81 /  90  50  20  10
BROWNFIELD    58  74  58  82 /  90  60  20  10
CHILDRESS     61  70  62  83 /  80  80  60  30
SPUR          58  69  60  83 /  90  70  50  40
ASPERMONT     61  73  63  82 /  60  70  50  40

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR TXZ021>024-027>030-
033>036-039>042.

&&

05/55
Hazardous weather outlook, May 4, 12:25 PM CDT, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1225 PM CDT MON MAY 4 2015

TXZ021>044-051730-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1225 PM CDT MON MAY 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MUCH OF THE
OUTLOOK AREA THIS AFTERNOON. A FEW OF THESE STORMS COULD BECOME
SEVERE AND PRODUCE LOCALLY HEAVY RAIN...WIND GUSTS TO 60 MPH AND
HAIL TO PING PONG BALL SIZE. ADDITIONAL THUNDERSTORMS ARE EXPECTED
TO FORM IN EASTERN NEW MEXICO AND MOVE EASTWARD ACROSS THE STATE
LINE THIS EVENING. THIS ACTIVITY MAY BE BETTER ORGANIZED AND COULD
BRING THE RISK OF WIND GUSTS TO 65 MPH ALONG WITH GOLF BALL SIZE
HAIL TO THE WESTERN SOUTH PLAINS. THE THUNDERSTORMS ARE EXPECTED TO
GROW INTO ONE OR MORE CONVECTIVE COMPLEXES TONIGHT AS THEY MOVE EAST
AND NORTHEASTWARD OVER THE SOUTH PLAINS AND FAR SOUTHWEST TEXAS
PANHANDLE. HEAVY RAINFALL AND THE THREAT FOR AREAS OF FLASH FLOODING
AND INUNDATION FLOODING WILL WILL BECOME INCREASING LIKELY OVER MUCH
OF THE CAPROCK TONIGHT INTO EARLY TUESDAY. A FLASH FLOOD WATCH IS IN
EFFECT FROM LATE THIS AFTERNOON THROUGH EARLY TUESDAY MORNING FOR
THE SOUTHWEST TEXAS PANHANDLE AND WESTERN AND CENTRAL SOUTH
PLAINS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE THREAT FOR HEAVY RAIN AND FLOODING MAY CONTINUE THROUGH MIDDAY
TUESDAY...MAINLY ACROSS THE FAR SOUTHERN TEXAS PANHANDLE.
ADDITIONAL SEVERE THUNDERSTORM DEVELOPMENT IS POSSIBLE TUESDAY
AFTERNOON ACROSS MOST OF THE OUTLOOK AREA. THESE STORMS MAY ALSO
PRODUCE HEAVY RAINFALL THAT COULD LEAD TO LOCALIZED FLOODING.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH
SATURDAY...MAINLY ACROSS CENTRAL AND EASTERN PORTIONS OF THE
OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, May 4, 6:26 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
626 PM CDT MON MAY 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     FLOOD            3 W LUBBOCK             33.58N 101.93W
05/04/2015                   LUBBOCK            TX   CITY OFFICIAL

            CITY WORKER REPORTED THE INTERSECTION AT BOSTON AND
            19TH STREET FLOODED. ROAD BEING CLOSED DUE TO HIGH
            WATER.

&&

EVENT NUMBER LUB1500137

SCOBB
Local storm report, May 4, 6:45 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
645 PM CDT MON MAY 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 PM     FLOOD            2 SW LUBBOCK            33.56N 101.90W
05/04/2015                   LUBBOCK            TX   EMERGENCY MNGR

            FLOODING ALONG 34TH STREET BETWEEN CHICAGO AND QUAKER.
            BARRICADES CLOSING OFF PORTIONS OF THE ROAD. REPORTED BY
            EOC.

&&

EVENT NUMBER LUB1500138

SCOBB
Local storm report, May 4, 6:53 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
653 PM CDT MON MAY 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     HEAVY RAIN       4 SSW LUBBOCK           33.53N 101.88W
05/04/2015  M2.09 INCH       LUBBOCK            TX   NWS OFFICE

            3-4 INCH PER HOUR RAINFALL RATES OCCURRED WITH TWO
            ROUNDS OF STORMS PRODUCING WIDESPREAD URBAN FLOODING.

&&

EVENT NUMBER LUB1500139

SCOBB
Local storm report, May 4, 7:24 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
724 PM CDT MON MAY 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 PM     HEAVY RAIN       3 SW LUBBOCK            33.55N 101.91W
05/04/2015  M3.01 INCH       LUBBOCK            TX   NWS EMPLOYEE

            REPORT BY NWS EMPLOYEE OF 3.01 INCHES OF RAINFALL NEAR
            42ND AND INDIANA.

&&

EVENT NUMBER LUB1500140

SCOBB

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 7:26 PM CDTFlash Flood WarningLUBTerry4 hr
May 4, 8:55 PM CDTAreal Flood WarningLUBGarza, Lynn3 hr
May 4, 9:51 PM CDTAreal Flood WarningLUBGarza, Kent114 min
May 4, 11:18 PM CDTAreal Flood WarningLUBGarza, Kent, Lynn, Terry3 hr
May 5, 12:18 AM CDTAreal Flood AdvisoryLUBLubbock117 min
May 5, 1:46 AM CDTSpecial Weather StatementLUBCrosby, Dickens, Kent44 min
May 5, 4:40 AM CDTAreal Flood WarningLUBCochran, Hockley, Terry, Yoakum3 hr
May 5, 5:46 AM CDTSpecial Weather StatementLUBHockley, Lubbock, Lynn, Terry44 min
May 5, 6:16 AM CDTAreal Flood WarningLUBLubbock, Lynn3 hr
May 5, 6:33 AM CDTSpecial Weather StatementLUBLubbock, Lynn27 min
May 5, 7:37 AM CDTAreal Flood AdvisoryLUBCrosby, Garza113 min
May 5, 5:32 PM CDTSevere Thunderstorm WarningLUBKent, Stonewall43 min
May 5, 6:20 PM CDTSpecial Weather StatementLUBLubbock25 min
May 5, 6:29 PM CDTAreal Flood AdvisoryLUBLubbock3 hr
May 5, 6:35 PM CDTSevere Thunderstorm WarningLUBHale, Lubbock25 min

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.